MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751762
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Codes Corneal Edema (1791); Unspecified Eye / Vision Problem (4471)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic foot pedal did not respond during surgery, the patient¿s eye was open for so long, a lot of corneal edema developed, which resulted in very limited vision.The procedure details was not reported.The current outcome of the patient was unknown.Additional information has been requested and non received till date.
 
Additional Manufacturer Narrative
Additional information provided in sections h.6.And h.10.There was no service has been requested by the customer in response to the reported event.Therefore, an onsite assessment of the product was not performed.Based on the information available, the customer reported event cannot be confirmed.A non-conformance based review of the batch/lot/serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The customer reported event cannot be confirmed.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The footswitch was received for testing on this investigation.A visual assessment of the returned sample revealed no obvious nonconformity.The footswitch was installed into a calibrated system and turned on.Functional testing confirmed the reported event.The returned footswitch was defective because of a cold solder at j1 connector of the footswitch dome up-switch pcb.The root cause of the reported ¿system message code being displayed¿ is attributed to a cold solder at j1 connector of the footswitch dome up-switch pcb.The root cause of the reported ¿corneal edema/limited vision¿ cannot be conclusively determined, based upon the information provided to date.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
The fda product problem code has been updated from 2993 to 4063.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION VISION SYSTEM, FOOTSWITCH
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18092035
Report Number2028159-2023-01537
Device Sequence Number12451191
Product Code HQC
UDI-Device Identifier00380657517626
UDI-Public00380657517626
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751762
Device Lot Number14MN94
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/30/2023
03/05/2024
04/02/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/26/2023
04/02/2024
04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM (ACTIVE SENTRY)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown